ADVERTISEMENT
ADVERTISEMENT
ultraviolet3

Tegretol or Lamictal

Hi

 

To the best of my knowledge, my seizure problems started when I was 1992. I would see something or hear something or smell something and I would have a de ja vu and an overwhelming sensation in my body. I would not be able to respond although I was conscious. Then in 1999, I had a grand mal. I have been on  tegretol since then. Slowly over a period of time, I started to have the side effects such as lack of interest in anything, forgetfulness, lack of focus, and I was constantly in search of words or in situations, would use a wrong word and won't realize it until someone points it out.  I was seizure free for 10 years on tegretol. The interesting aspect is the my EEG, mri has always been normal. In 2008, I was on enbrel and within a month, I had a seizure. I went on telemetry and as usual the results were normal inspite of have 2 seziure while on a 8 day telemetry. so the docs have ruled out epilepsy as a cause for the recent events although they are unsure about my 1990s episodes/ they also stopped tegretol and now I am on no medication. the docs suggested that i get psychiartic conselling. i took their suggestion and guess what, i am sane!!! no issues. since jul 2009 i have had some seizure like symptoms like the ones I used to get in the 1990s. yet the docs are hesistant to diagnose my problem. one has showed some interest and suggested lamictal for 3 mths.  am not sure what to expect with lamictal. I am confused. I am not sure whether to take lamictal or tegretol and am not even sure what my problem is and if I should even try antiepileptic drugs. If you have had a similar situation, I would greatly appreciate your suggestions and experience

Comments

Re: Tegretol or Lamictal

I was given Lamictal about five years ago.  It made me allergic to almonds. 

It started with itchy, itchy eyes.  Then added itcy sinuses, then tongue, until my throat was itching and started to swell and close up.  If it hadn't been for my husband recognizing what was happening and giving me some Benedril, I don't know how far it would have gone. 

My Neurologist insisted that Lamictal could not be the cause, that you can develop an allergy to nuts at any time in your life, and didn't listen to me.  After I was off of the Lamictal, guess what?  No more nut allergy. 

Of course, he's no longer my doctor, but I was surprised that no one at Kaiser would listen to my tale and become concerned enough to make any changes.  My concern was that this doctor would prescribe Lamictal to someone who wouldn't be able to communicate what was happening to them, or have someone like my husband to recognize what was happening and intervene with Benedril. 

Hope that you do well,

Sue 

 

Re: Tegretol or Lamictal

Thanks for your response Sue. Hope you are better now.

Re: Tegretol or Lamictal

You have  heard this comment many times.  Each patient reacts diffently to medication.

  I was a test patient on Tegretol and used it for a long time. People react differently to each medication.  Tegretol has been the best drug for me.  I used it as a single drug until I had children.  Having children happen to  change my system but that is not always true w/ everyone and I am ready to ask my Epileptologist if there is a possibility to go back to a single medication like Tegretol.

It is different for everyone!

I wish you the best!

Filtered HTML

  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <blockquote> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Type the characters you see in this picture. (verify using audio)
Type the characters you see in the picture above; if you can't read them, submit the form and a new image will be generated. Not case sensitive.